Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 400, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 9, 2011, 11:02 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 11:02 PM CDT (04:02 UTC)
- Expired
- Aug 9, 2011, 11:54 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:15 PM CDT | HAIL 0.75 | 8 S Gorham, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS53 KICT 100402
SVRICT
KSC009-167-100500-
/O.NEW.KICT.SV.W.0400.110810T0402Z-110810T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF VICTORIA...OR 14 MILES SOUTHWEST OF
RUSSELL...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALATIA...SUSANK...HOISINGTON AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3885 9904 3868 9848 3866 9848 3836 9871
3861 9904 3884 9905
TIME...MOT...LOC 0402Z 302DEG 41KT 3873 9901
WIND...HAIL 60MPH 1.00IN
$$
ES4 follow-up statements
393
WWUS53 KICT 100416
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT TUE AUG 9 2011
KSC009-167-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-BARTON KS-
1116 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND SOUTHWESTERN RUSSELL COUNTIES UNTIL MIDNIGHT CDT...
AT 1113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF GALATIA...OR 13 MILES SOUTHWEST OF
RUSSELL...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GALATIA...SUSANK...HOISINGTON AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3882 9905 3882 9893 3868 9848 3866 9848
3836 9871 3861 9904
TIME...MOT...LOC 0416Z 303DEG 28KT 3872 9895
WIND...HAIL 60MPH 1.00IN
$$
HOWERTON451
WWUS53 KICT 100428
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT TUE AUG 9 2011
KSC009-167-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-BARTON KS-
1128 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND SOUTH CENTRAL RUSSELL COUNTIES UNTIL MIDNIGHT CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUSANK...OR 14 MILES
SOUTH OF RUSSELL...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SUSANK AND HOISINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3870 9896 3878 9886 3868 9848 3866 9848
3836 9871 3859 9901
TIME...MOT...LOC 0428Z 299DEG 33KT 3865 9878
WIND...HAIL 60MPH 0.75IN
$$
HOWERTON962
WWUS53 KICT 100439
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT TUE AUG 9 2011
KSC167-100449-
/O.CAN.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
RUSSELL KS-
1139 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RUSSELL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
3836 9871
TIME...MOT...LOC 0439Z 299DEG 33KT 3860 9867
$$
KSC009-100500-
/O.CON.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
BARTON KS-
1139 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BARTON
COUNTY UNTIL MIDNIGHT CDT...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF SUSANK...OR 18 MILES NORTH OF GREAT
BEND...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN BARTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
3836 9871
TIME...MOT...LOC 0439Z 299DEG 33KT 3860 9867
WIND...HAIL 60MPH 1.00IN
$$
HOWERTON173
WWUS53 KICT 100454
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT TUE AUG 9 2011
KSC009-100504-
/O.CAN.KICT.SV.W.0400.000000T0000Z-110810T0500Z/
BARTON KS-
1154 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3852 9886 3866 9881 3868 9848 3866 9848
3836 9871
TIME...MOT...LOC 0454Z 299DEG 33KT 3853 9852
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:27 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 9, 6:27 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 627 PM CDT TUE AUG 9 2011 .UPDATE... WEAKED GRIDS TO INCREASE POPS SOONER. STORMS ALREADY GOING IN NORTHWEST KS AND SIMPLE EXTRAPOLATION WOULD PUT THEM ENTERING NORTHWEST CORNER OF FORECAST AREA AROUND 0100 UTC. HRRR SEEMS TO HAVE THE RIGHT IDEA...ALTHOUGH STORMS ARE CURRENTLY ABOUT 2 HOURS AHEAD OF ITS SCHEDULE. MORE UPDATES PROBABLE AFTER PERUSING 0000 UTC DATA. OF NOTE...RUC/NAM AND TO LESSER EXTENT GFS APPEAR TO HAVE BOGUS DRY 850MB BULLSEYE OVER FORECAST AREA OUT OF THE BOX WHICH LIKELY AFFECTED THEIR SUBSEQUENT FORECAST OF THE BAROCLINIC ZONE OVER THE AREA. BASED ON VISIBLE SATELLITE...BAROCLINIC ZONE IS EVIDENT WITH EXPANDING ALTOCUMULUS CASTELLANUS. -HOWERTON && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MODELS OF LIMITED USE SO FAR...WITH HRRR ONLY MODEL CLOSE TO ADDRESSING ONGOING CONVECTION. HAVE USED CONCEPTUAL MODEL WITH STORMS CONTINUE TO TRACK DOWN BAROCLINIC ZONE. SUSPECT AFTER VERY BRIEF LULL...INCREASING LOW LEVEL CONVERGENCE WILL ALLOW ADDITION RAIN SHOWERS/THUNDERSTORMS TO DEVELOP BEHIND MCS AND THESE COULD LINGER WELL INTO THE DAYLIGHT HOURS ON WED. WILL TREND FOR A BREAK IN PRECIPITATION TOWARD THE END OF FORECAST. UNCERTAIN ON CEILINGS/VISIBILITIES DURING THE LATE NIGHT/EARLY MORNING. IF PRECIPITATION IS WIDESPREAD...COULD SEE MVFR CONDITIONS OVER MUCH OF THE AREA. -HOWERTON && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 9 2011/ DISCUSSION... MAIN FORECAST CONCERN WILL BE CONVECTIVE INTENSITY AND TRENDS TONIGHT THROUGH WED AFTERNOON. SYNOPSIS: IN THE UPPER LEVELS CURRENTLY HAVE A NUMBER OF WAVES AFFECTING THE CONUS. ONE IS SLIDING THROUGH THE NORTHERN GREAT LAKES REGION WITH ANOTHER APPROACHING THE PACIFIC NW. MEANWHILE ANOTHER PIECE OF ENERGY IS EJECTING OUT OF THE NORTHERN ROCKIES AND IS MOVING OUT ACROSS THE NORTHERN PLAINS. AT THE SURFACE LOW PRESSURE IS SITUATED OVER NORTHEAST CO WITH ANOTHER SHOT OF COOLER AIR PUSHING SOUTH ACROSS THE NORTHERN PLAINS. TONIGHT-WED: STORMS HAVE STARTED TO DEVELOPED OVER SW NEBRASKA ALONG THE SOUTHWARD MOVING COLD FRONT. THIS IS ALSO IN AN AREA OF STRONG LOW LEVEL CONVERGENCE JUST NORTHEAST OF THE SURFACE LOW. STORMS ARE EXPECTED TO BECOME MORE NUMEROUS IN COVERAGE EARLY THIS EVENING OVER SW NEBRASKA/NW KS AS ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE 310-315K LAYERS RAPIDLY INCREASES. IT IS LIKELY BY 03Z THERE WILL BE A LARGE MCS TRACKING SOUTHEAST ACROSS NORTH-CENTRAL KS. EVEN THOUGH ELEVATED INSTABILITY IS NOT THAT GREAT...UNSEASONABLY STRONG MID AND UPPER WINDS SHOULD ALLOW FOR SOME MARGINALLY SEVERE STORMS WITH WINDS BEING THE MAIN THREAT. THE MAIN QUESTION IS GOING TO BE THE TRACK OF THIS MCS AND RIGHT NOW AM KEEPING WITH THE THINKING THAT THE NE PORTION OF OUR FORECAST AREA WILL HAVE THE BEST CHANCE FOR DECENT STORM COVERAGE WITH ICT ON THE SW FRINGES. BOTH THE GFS AND NAM ARE ALSO HINTING AT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT AFTER 09Z FOR AREAS SOUTH OF HWY 400 AS STRONG INSTABILITY SURGES INTO THE AREA. FEEL THE BEST THREAT FOR VERY LARGE HAIL WILL BE WITH THIS SECONDARY AREA OF DEVELOPMENT LATE TONIGHT DUE TO THE PRESENCE OF MORE INSTABILITY. BY SUNRISE WED THIS MCS WILL BE ONGOING OVER EAST-CENTRAL KS WITH AN OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON HOURS APPROACH. THE OTHER MAIN STORY FOR WED WILL BE THE COOL MAXES. HIGHS ON WED WILL LIKELY BE THE COOLEST HIGHS WE HAVE EXPERIENCED IN OVER TWO MONTHS. WED NIGHT-FRI NIGHT: SOME SCATTERED CONVECTION MAY LINGER ACROSS SE KS WED NIGHT AS SOME WEAK 850-700MB THETA-E ADVECTION MOVES SOUTHEAST. HOWEVER CONFIDENCE IN THIS OCCURRING IS LOW. BY THU AFTERNOON THE SURFACE HIGH WILL BE SITUATED OVER CENTRAL MO AS MOISTURE STARTS TO WORK BACK ACROSS THE HIGH PLAINS. WITH SOME WEAK SUBSIDENCE OVER THE AREA AND THE BEST RETURN MOISTURE OVER THE HIGH PLAINS...WENT AHEAD AND TOOK OUT POPS DURING THE DAY THU. 850-700MB MOISTURE TRANSPORT AND THETA-E ADVECTION WILL GET CRANKED UP THU NIGHT AS THE SURFACE HIGH CONTINUES TO SLIDE EAST. THIS WILL RESULT IN THE POTENTIAL FOR SOME SCT CONVECTION. THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND STORMS WILL BE FOR THE FRI-FRI NIGHT TIME PERIOD. THIS IS WHEN BOTH THE GFS AND NAM ARE FORECASTING STRONG SHORTWAVE ENERGY TO DIVE OUT OF THE NORTHERN ROCKIES AND ACROSS THE MISSOURI VALLEY DURING THE DAY FRI. SAT-TUE: THIS STRONG SHORTWAVE WILL PULL DOWN SOME MORE COOLER AIR WHICH WILL SETUP A BEAUTIFUL WEEKEND ACROSS THE AREA WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPS. A SLOW WARMUP WILL OCCUR AS WE HEAD INTO THE MIDDLE OF NEXT WEEK...BUT NOTHING LIKE HAVE EXPERIENCED FOR MUCH OF THE SUMMER. PRECIP WILL ENTER BACK INTO THE FORECAST FOR SUN NIGHT AS THE SURFACE HIGH SLIDES EAST...GETTING US BACK INTO A WARM ADVECTION PATTERN. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU QUIET/VFR AVIATION WEATHER EXPECTED THROUGH A GOOD PORTION OF THE EVENING. BY LATE EVENING...A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEAST INTO NORTHERN/CENTRAL KS...LIKELY AFFECTING KRSL-KSLN BY 04-07Z...IN RESPONSE TO STRONG 850-700MB WARM/MOIST ADVECTION. THIS ACTIVITY...ALONG WITH THE POTENTIAL FOR ADDITIONAL DEVELOPMENT...WILL THEN LIKELY AFFECT KHUT-KICT-KCNU AFTER 07-08Z. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE ALL AREAS...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. WIDESPREAD THUNDERSTORM ACTIVITY SHOULD LINGER WELL PAST DAYBREAK. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 81 65 84 / 60 50 20 10 HUTCHINSON 67 78 64 84 / 70 50 20 10 NEWTON 66 77 63 84 / 80 60 20 10 ELDORADO 66 80 63 84 / 70 60 30 10 WINFIELD-KWLD 70 85 66 85 / 50 50 30 10 RUSSELL 64 75 62 83 / 70 40 10 10 GREAT BEND 65 77 63 84 / 50 40 10 10 SALINA 66 75 63 83 / 80 50 10 10 MCPHERSON 66 77 63 84 / 80 60 10 10 COFFEYVILLE 70 84 66 84 / 50 70 40 10 CHANUTE 67 79 63 84 / 50 80 40 10 IOLA 66 76 62 83 / 40 80 30 10 PARSONS-KPPF 69 82 65 84 / 50 70 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 10:43 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT TUE AUG 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1043 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS UP TO 70-80 MPH...LARGE HAIL UP TO GOLF BALLS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE. STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY STORMS THAT OCCUR THROUGH THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/LAWSON
In the hours before
Local storm report, Aug 9, 10:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL HUTCHINSON 38.07N 97.91W
08/09/2011 E0.88 INCH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, Aug 9, 10:27 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST HUTCHINSON 38.07N 97.91W
08/09/2011 E70 MPH RENO KS EMERGENCY MNGR
70 MPH WINDS IN NORTH HUTCHINSON.
&&
SGSLocal storm report, Aug 9, 10:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 1 E BUHLER 38.14N 97.75W
08/09/2011 E1.00 INCH RENO KS EMERGENCY MNGR
1027 PM TSTM WND GST 1 E BUHLER 38.14N 97.75W
08/09/2011 E70 MPH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, Aug 9, 10:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 1 NE HUTCHINSON 38.08N 97.90W
08/09/2011 E1.00 INCH RENO KS EMERGENCY MNGR
1030 PM TSTM WND GST 1 NE HUTCHINSON 38.08N 97.90W
08/09/2011 E90.00 MPH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, Aug 9, 10:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL BUHLER 38.14N 97.77W
08/09/2011 E1.00 INCH RENO KS EMERGENCY MNGR
ZERO VISIBILITY DUE TO HEAVY RAIN AND HAIL.
1037 PM TSTM WND GST BUHLER 38.14N 97.77W
08/09/2011 E70 MPH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, Aug 9, 10:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST BUHLER 38.14N 97.77W
08/09/2011 E90 MPH RENO KS EMERGENCY MNGR
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| Aug 9, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 52 min |
| Aug 9, 8:51 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 24 min |
| Aug 9, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 40 min |
| Aug 9, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 51 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 60 min |
| Aug 9, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 55 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
| Aug 9, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Aug 10, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 63 min |
| Aug 10, 3:09 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, McPherson, Rice, Saline | 51 min |
| Aug 10, 3:43 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 62 min |
| Aug 10, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.